E for Ecstasy by Nicholas Saunders
Appendix 1: Reference Section
- 93 'Ecstasy and intracerebral haemorrhage, by JP Harries and
R De Silva, in The Scottish Medical Journal, October 1992
- This paper reports on four cases of intracerebral haemorrhage related
to the use of amphetamine or Ecstasy that presented to the Institute of
Neurological Sciences at the Southern General Hospital in Glasgow over a
ten week period in 1992. None of the patients were given blood or urine
tests to confirm the presence of a drug or identify the type of drug taken.
One patient, a 20 year-old man, died after a stroke, having had his soft
drink spiked with Ecstasy in a pub at lunchtime. Doctors discovered a large
frontal haematoma - or blood clot - in his brain when they gave him a CT
scan and a left frontal angioma. They operated, but the patient was declared
brain dead the following day.
- A previously healthy 30-year-old woman who was brought to the unit suffering
from a sudden attack of headache, dysphasia - a speech disorder - and hemiparesis
(paralysis) affecting the right half of her body, informed doctors that
she had taken a mixture of Ecstasy and amphetamine at a party just prior
to the onset of her symptoms.
- An anonymous phone caller informed doctors that a 22-year-old woman,
who was brought to the unit after having an epileptic fit following a sudden
onset of severe headache, urinary incontinence and agitation, had taken
amphetamine sulphate just prior to the onset of her symptoms.
- A sixteen year-old boy was admitted to the unit, who had a mild right
hemiparesis with an expressive dysphasia and blood pressure of 130/70. He
had been drinking cider with his friends and his drink had also been spiked
with Ecstasy, the paper says.
- They conclude: "The close timing of our four cases makes us suspicious
that impurities in a batch of drugs may have been a major factor in the
concentration of cases in Glasgow over such a short period."
E is for Ecstasy by Nicholas Saunders (email@example.com)
HTMLized by Lamont Granquist (firstname.lastname@example.org)
of psychoactives book by Nicholas Saunders